MSIR is one of the brand names of the generic morphine sulfate immediate release. It is a very potent painkiller. You should never take MSIR in amounts greater than the prescribed dosage. It is advised to always look out for any sign of tolerance, dependence, and MSIR overdose symptoms if you are currently taking this pain medication. “You should never take MSIR in amounts greater than the prescribed dosage.” Morphine sulfate immediate release is available in pill and oral solution form in various dosages. The immediate release pill and oral solution are both prepared for fast pain relief. Your doctor will be the one to determine the exact dosage and the schedule of intake of the drug. MSIR takes effect 30 minutes after intake, reaches its maximum effect in about one hour, and works for two to four hours. MSIR is usually taken by cancer patients who are suffering from chronic pain.
Signs of an Overdose on MSIR
A MSIR overdose can occur if more than the recommended dosage is ingested by the patient. Some people also suffer from MSIR overdose when they missed their regular morphine dosage. A morphine sulfate overdose may affect different parts of the body. Here are some MSIR overdose symptoms:
- Stomach cramps or spasms of the intestinal tract
- Pinpoint pupils
- Weak pulse
- Low blood pressure
- Breathing difficulties (shallow breathing or even no breathing)
- Bluish-colored lips and fingernails
Morphine is a metabolite of heroin, which makes it difficult for medical experts to recognize if an overdose is caused by heroin or morphine. While there are only a few documented MSIR-related overdose and deaths, the Food and Drug Administration (FDA) has already warned the public about the risk of overdose with morphine sulfate oral solution.
If the patient does not receive immediate medical attention, a large morphine overdose can lead to asphyxia or respiratory depression. If you or a loved one experiences some or all of these MSIR overdose symptoms, call your local emergency services at 911. If it is not an emergency, you can call us at 1-888-287-0471 for more information on MSIR overdose symptoms and treatment options.
MSIR Overdose Treatment
There are several ways to treat MSIR overdose symptoms. The patient may receive IV fluids, laxatives, activated charcoal, and naloxone to completely reverse the MSIR’s effect. These treatments may be repeated depending on the amount of the morphine sulfate on the person’s system.
Administering naloxone may induce opioid withdrawal symptoms, especially if the patient is physically dependent on morphine sulfate. In this situation, the patient may need to undergo a rapid detoxification therapy, or the immediate removal of MSIR on the body. If the patient is indisposed or unconscious, his or her immediate family may decide on the detoxification process, which can be performed at the hospital or inside one of the best detox centers in your area. After the detox process, the patient can join a recovery group, such as Narcotics Anonymous, for local support, or enter a luxury rehab center and inpatient detox to prevent further relapse.
- Morphine is an opioid and can be habit-forming. A person who is taking MSIR may develop tolerance, which can lead to physical and psychological dependence. Do not stop taking MSIR without first consulting your doctor, even if you are not in pain. Stopping your drug intake immediately can cause withdrawal symptoms.
- Morphine can be taken orally or inhaled. It can be injected or taken through rectal suppositories.
- Morphine is used to relieve pain, to produce euphoria or a sense of relaxation, and to relieve anxiety or fear. It can also impair a person’s physical and mental performance, decrease hunger, reduce sex drive, induce constipation, interfere with menstrual cycles, and inhibit cough cycles.